Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof of Mac Lane's planarity theorem

Author: P. V. O’Neil
Journal: Proc. Amer. Math. Soc. 37 (1973), 617-618
MSC: Primary 05C10
MathSciNet review: 0313098
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note gives a short and elementary proof of Mac Lane's theorem on the embedding of graphs in a 2-sphere.

References [Enhancements On Off] (What's this?)

  • [1] Frank Harary, Graph theory, Addison-Wesley Publishing Co., Reading, Mass.-Menlo Park, Calif.-London, 1969. MR 0256911
  • [2] C. Kuratowski, Sur le problème des courbes gauches en topologie, Fund. Math. 15 (1930), 271-283.
  • [3] Solomon Lefschetz, Planar graphs and related topics, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1763–1765. MR 0189011
  • [4] S. Mac Lane, A combinatorial condition for planar graphs, Fund. Math. 28 (1937), 22-32.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C10

Retrieve articles in all journals with MSC: 05C10

Additional Information

Keywords: Planar graphs, 2-fold complete set of circuits
Article copyright: © Copyright 1973 American Mathematical Society